Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 47, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 21, 2010, 3:11 AM EDT for Lawrence County, Kentucky; Wayne County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2010, 3:11 AM EDT (07:11 UTC)
- Expired
- Jul 21, 2010, 6:17 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lawrence County, KY, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
111
WGUS51 KRLX 210711
FFWRLX
KYC127-WVC099-211315-
/O.NEW.KRLX.FF.W.0047.100721T0711Z-100721T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
311 AM EDT WED JUL 21 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN KENTUCKY...
THIS INCLUDES THE CITY OF BLAINE...
SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
* UNTIL 915 AM EDT
* AT 307 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES NORTH OF BLAINE TO 18 MILES NORTHWEST OF MARTHA...OR ALONG A
LINE EXTENDING FROM 8 MILES EAST OF GRAYSON LAKE STATE PARK TO
SANDY HOOK...MOVING SOUTHEAST AT 10 MPH. RAINFALL AMOUNTS OF 1 TO
1.5 INCHES CAN BE EXPECTED.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHARLEY...ULYSSES AND DUNLOW
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3811 8291 3802 8222 3785 8239 3793 8250
3795 8251 3795 8256 3788 8262 3790 8271
3796 8283 3800 8295 3799 8298 3796 8299
3796 8301 3802 8303
$$
301 follow-up statement
525
WGUS71 KRLX 211017
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 AM EDT WED JUL 21 2010
KYC127-WVC099-211025-
/O.CAN.KRLX.FF.W.0047.000000T0000Z-100721T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE KY-WAYNE WV-
617 AM EDT WED JUL 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN LAWRENCE
COUNTY IN KENTUCKY...AND SOUTHERN WAYNE COUNTY IN WEST
VIRGINIA...BUT WILL BE REPLACED BY A FLOOD WARNING FOR ONGOING HIGH
WATER PROBLEMS.
THE HEAVY RAINS THAT PROMPTED THE FLASH FLOOD WARNING HAVE MOVED OUT
OF THE AREA. THUS...THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE.
HOWEVER...ONGOING FLOODING AND HIGH WATER PROBLEMS WILL BE SLOW TO
IMPROVE AS STREAMS AND CREEKS ONLY SLOWLY RECEDE. THUS...A FLOOD
WARNING WILL BE ISSUED IN PLACE OF THE FLASH FLOOD WARNING TO
ACCOUNT FOR ONGOING HIGH WATER PROBLEMS.
IN ADDITION...MORE FLOODING IS POSSIBLE LATER THIS MORNING AND
AFTERNOON AS NEW THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE
ACROSS THE AREA. THE FLASH FLOOD WATCH CONTINUES.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3811 8291 3802 8222 3785 8239 3793 8250
3795 8251 3795 8256 3788 8262 3790 8271
3796 8283 3800 8295 3799 8298 3796 8299
3796 8301 3802 8303
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:36 AM EDT, 35 minutes earlier.
Area forecast discussion, Jul 21, 2:36 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 236 AM EDT WED JUL 21 2010 .SYNOPSIS... FRONT PRESSING SOUTH INTO WARM MOIST AIR MASS TODAY...RETURNING NORTH THURSDAY. ANOTHER FRONT APPROACHING THE BEGINNING OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... FLASH FLOODING ONGOING ALONG I-64 CORRIDOR...ESPECIALLY KY/WV/OH TRI-STATE AREA...FROM ONGOING REPEATED ROUNDS OF HEAVY RAINFALL. COMPLETE OVERHAUL OF FORECAST BECAUSE OF MESOSCALE FEATURES OVERRULING THE SYNOPTIC PICTURE. OPERATIONAL MODELS HAVE VERY POOR HANDLE OF SITUATION. PLACEMENT OF TRAINING THUNDERSTORMS BASED ON 700MB DEFORMATION FIELD SUGGESTED IN THE LATEST LOCAL HIGH RESOLUTION MODELS...ESPECIALLY THE WRF-NMM WHICH SEEMS TO HAVE BEST IDEA OF CURRENT AND UPSTREAM AXIS OF CONVECTION. CONVECTION BAND SHIFTS FROM I-64 CORRIDOR THIS MORNING...SOUTHWARD INTO THE WV/VA COALFIELDS THIS AFTERNOON. NEEDLESS TO SAY...FLOODING PROBLEMS WILL CONTINUE THROUGH TODAY IN THESE AREAS...ESPECIALLY THOSE ALREADY RECEIVING SIGNIFICANT RAIN. FOR THE NORTHERN LOWLANDS...A MUCH LOWER CHANCE OF THUNDERSTORMS COMPARED TO PREVIOUS THINKING. HOWEVER...GIVEN TOUCHY SITUATION WITH MODELS HAVING POOR HANDLE ON THINGS...AND SURFACE FRONT STILL YET TO PASS THROUGH...WILL NOT DROP FLASH FLOOD WATCH IN THE NORTH JUST YET UNTIL IT IS CLEAR THAT THE THREAT IS OVER. FRONTAL BOUNDARY SAGS SOUTH THROUGH THE AREA WHILE LOSING DEFINITION TONIGHT...WITH BIG /THOUGH TEMPORARY/ DROP OFF IN PRECIPITABLE WATER. A WELCOME RELATIVE BREAK IN THE ACTION. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... MODELS AGREE IN A RELATIVE LULL IN PRECIPITATION FOR THIS PERIOD. FRONT RETURNS BACK NORTH THURSDAY AFTERNOON AND THURSDAY NIGHT AS A WARM FRONT...AHEAD OF RATHER IMPRESSIVE AMPLIFYING UPPER TROUGH OVER THE UPPER MIDWEST THAT WILL AFFECT US THIS WEEKEND. THE HIGH PW'S...AOA 1.5 INCHES...RETURN QUICKLY WITH THE WARM FRONT...SO PLENTY OF JUICE WILL BE AVAILABLE FOR CONVECTION WITH THE FRONT...ESPECIALLY SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA WHERE BETTER LOW LEVEL SOUTHWESTERLY INFLOW WILL BE LOCATED. ON THE OTHER HAND...HEIGHTS AND TEMPERATURES ALOFT RISE AS UPPER HIGH OVER THE SOUTHEASTERN U.S. EXPANDS NORTHWARD AHEAD OF THE AFOREMENTIONED UPPER TROUGH. THE NET RESULT WILL BE ENOUGH JUICE FOR CONVECTION WITH THE FRONT...BUT ORGANIZATION AND INTENSITY MAY BE TEMPERED SOMEWHAT. BEHIND THE WARM FRONT ON FRIDAY...COULD SEE SOME SCATTERED DIURNAL CONVECTION....ESPECIALLY MOUNTAINS...WITH THE HIGH PW'S. THE BIG STORY WILL BE THE INCREASING HEAT AND HUMIDITY...ESPECIALLY FRIDAY...THAT MAY LEAD TO HEAT PROBLEMS. WILL ADDRESS THIS IN HAZARDOUS WEATHER OUTLOOK. LOOK FOR MAX TEMPS TO SOAR BACK INTO THE 90S THIS PERIOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE FOR THE FIRST PART OF THE LONG TERM. A COLD FRONT...IN ASSOCIATION WITH A LOW PRESSURE SYSTEM MOVING EAST THROUGH CANADA...WILL SWEEP ACROSS THE CWA SATURDAY NIGHT INTO EARLY SUNDAY. THIS WILL KEEP A MENTION OF SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND...WITH HEAVY RAIN CONTINUING TO BE A CONCERN AS PW VALUES APPROACH 2 INCHES AGAIN. BEHIND THE FRONT...MUCH DRIER AND SLIGHTLY COOLER WEATHER IS IN STORE FOR THE FIRST PART OF THE WEEK...HOWEVER...THIS WILL BE SHORT LIVED AS MODELS INDICATING UNSETTLED WEATHER RETURNING TO THE FORECAST AREA BY MID WEEK. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... BAND OF TRAINING THUNDERSTORMS TO HAVE HOLD ON THE CENTRAL TO ESPECIALLY SOUTHERN PART OF THE AREA TODAY. EXPECTING AXIS OF THUNDERSTORMS AND ASSOCIATED IFR ALONG THE KY/WV/OH TRI-SECTION THROUGH CENTRAL WV AT 06Z...TO SHIFT VERY SLIGHTLY SOUTHWARD THROUGH 10Z. A RELATIVE LULL OCCURS 10Z-13Z...THOUGH STILL WITH SCATTERED TSRA IN THAT SAME BAND...THEN MAIN AREA OF THUNDERSTORMS 14Z ONWARD THROUGH MUCH OF THE DAY WILL BE IN NE KY THRU SOUTHERN WV AND SW VA. TO THE NORTH...THUNDERSTORM CANNOT BE RULED OUT...BUT CHANCES WILL BE MUCH LOWER COMPARED TO THE SOUTH. UPPER OHIO VALLEY MAY EVEN SEE BRIEF IFR VALLEY FOG 10Z-12Z THIS MORNING. THUNDER CHANCES REALLY WIND DOWN 00Z-06Z THURSDAY AS FRONT PRESSES SOUTH. AFTER 06Z THURSDAY... IFR OR WORSE FOG EXPECTED IN MANY VALLEYS 06Z-12Z THURSDAY...ESPECIALLY CENTRAL TO NORTH. && .HYDROLOGY... FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TODAY. SIGNIFICANT FLOODING TOOK PLACE OVERNIGHT...TUESDAY NIGHT. THE HARDEST HIT AREAS SO FAR HAVE BEEN GENERALLY ALONG AND EITHER SIDE OF THE I64 CORRIDOR AND INTO THE CENTRAL MOUNTAINS OF WEST VIRGINIA. EXPECT MORE HEAVY THUNDERSTORMS TODAY...ESPECIALLY CENTRAL AND SOUTH...SO THAT THE HARDEST HIT AREAS WILL BE IN LINE FOR MORE SIGNIFICANT RAINS TODAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/JMV NEAR TERM...MDP SHORT TERM...JMV LONG TERM...SL/JMV AVIATION...MDP HYDROLOGY...JMV
Hazardous weather outlook, Jul 20, 12:48 PM EDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1248 PM EDT TUE JUL 20 2010 KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034>038-046-047- 211700- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN- PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-211700- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033-211700- DICKENSON-BUCHANAN-MCDOWELL- 1248 PM EDT TUE JUL 20 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED BATCHES OF THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. REPEATED BATCHES OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD POTENTIALLY LEAD TO WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 21, 12:25 AM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1225 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD SOUTH POINT 38.42N 82.57W
07/21/2010 LAWRENCE OH EMERGENCY MNGR
MULTIPLE WATER RESCUES REPORTED. ONE ON COUNTY ROAD 18
AND US 52. ONE ON LITTLE SOLIDA ROAD.
&&
TAXFORDLocal storm report, Jul 21, 1:45 AM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
145 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD GREENUP 38.57N 82.83W
07/21/2010 GREENUP KY EMERGENCY MNGR
MOST SIDE ROADS IN THE TOWN OF GREENUP ARE IMPASSABLE DUE
TO HIGH WATER.
0130 AM FLASH FLOOD 3 NW GREENUP 38.60N 82.87W
07/21/2010 GREENUP KY EMERGENCY MNGR
WATER RESCUE IN THE TOWN OF LLOYD.
&&
TAXFORDLocal storm report, Jul 21, 1:53 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
153 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HEAVY RAIN HAMLIN 38.28N 82.10W
07/21/2010 M1.74 INCH LINCOLN WV CO-OP OBSERVER
PRECIPITATION FELL IN A 2HR TIMESPAN FROM 2145EDT TO
0145EDT.
&&
TAXFORDLocal storm report, Jul 21, 2:17 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
217 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD 1 E IRONTON 38.53N 82.66W
07/21/2010 LAWRENCE OH EMERGENCY MNGR
MULTIPLE WATER RESCUES IN UPPER AND UPPER TOWNSHIP.
&&
TAXFORDLocal storm report, Jul 21, 2:29 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
229 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM FLASH FLOOD 1 NW SUMMIT 38.45N 82.72W
07/21/2010 BOYD KY EMERGENCY MNGR
SEVERAL SECTIONS OF ROUTE 5 CLOSED NEAR THE TOWN OF
SUMMIT DUE TO HIGH WATER ACROSS ROADWAY.
&&
TAXFORDLocal storm report, Jul 21, 3:00 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
300 AM EDT WED JUL 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLASH FLOOD ST. ALBANS 38.38N 81.82W
07/21/2010 KANAWHA WV EMERGENCY MNGR
RESIDENCES FLOODED ON VINE STREET AND KANAWHA TERRACE AT
GREENBRIER STREET.
0245 AM FLASH FLOOD 1 W ST. ALBANS 38.38N 81.84W
07/21/2010 KANAWHA WV EMERGENCY MNGR
RESIDENCE FLOODED ON NORTHERN END OF COAL RIVER ROAD.
0245 AM FLASH FLOOD 1 NW TORNADO 38.34N 81.87W
07/21/2010 KANAWHA WV EMERGENCY MNGR
HIGH WATER CAUSING RESIDENTIAL FLOODING ON VORPE ROAD.
WATER STILL RISING AT THIS TIME.
0245 AM FLASH FLOOD SOUTH CHARLESTON 38.36N 81.71W
07/21/2010 KANAWHA WV EMERGENCY MNGR
VEHICLE STUCK IN HIGH WATER AT THE ROCK LAKE DRIVE
UNDERPASS. WATER RESCUE UNDERWAY.
&&
TAXFORDThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:25 PM EDT | Special Weather Statement | RLX | Greenup | 65 min |
| Jul 20, 8:43 PM EDT | Flash Flood Warning | RLX | Boyd, Carter, Greenup | 9 hr |
| Jul 20, 10:06 PM EDT | Flash Flood Warning | RLX | Boyd, Lawrence | 8 hr |
| Jul 20, 10:16 PM EDT | Tornado Warning | RLX | Lawrence | 29 min |
| Jul 21, 6:07 AM EDT | Areal Flood Warning | RLX | Boyd, Carter, Greenup, Lawrence | 6 hr |
| Jul 21, 6:30 AM EDT | River Flood Warning | RLX | Carter, Greenup | 25 hr |
| Jul 21, 9:12 AM EDT | Areal Flood Warning | RLX | Boyd, Carter, Greenup, Lawrence | 3 hr |
| Jul 21, 3:48 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Greenup, Lawrence | 3 hr |
| Jul 20, 9:17 PM EDT | Areal Flood Warning | RLX | Cabell | 3 hr |
| Jul 20, 9:41 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Putnam, Wayne | 64 min |
| Jul 20, 9:57 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln, Putnam | 48 min |
| Jul 20, 10:44 PM EDT | Special Weather Statement | RLX | Boone, Fayette, Kanawha | 61 min |
| Jul 21, 12:02 AM EDT | Flash Flood Warning | RLX | Cabell, Mason, Putnam | 6 hr |
| Jul 21, 2:31 AM EDT | Flash Flood Warning | RLX | Boone, Clay, Fayette, Kanawha, Nicholas, Raleigh and 2 more | 6 hr |
| Jul 21, 2:22 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 68 min |
| Jul 21, 3:13 PM EDT | Special Weather Statement | RLX | Gilmer | 62 min |
Nearby
Flash Flood Warnings in Kentucky, 2010Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.